Oregon, 2004Flash Flood in Oregon, December 8, 2004
December 8, 2004 · NWS MFR · 1 event in 1 county or zone
An Urban and Small Stream Flood Advisory was issued for Oregon zones ORZ021/022/023/024/025/026/027/028 at 1400 PST on 12/8 and expired at 2100 PST on 12/8.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Urban and Small Stream Flood Advisory was issued for Oregon zones ORZ021/022/023/024/025/026/027/028 at 1400 PST on 12/8 and expired at 2100 PST on 12/8.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 8, 9:00 AM PST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 8, 9:00 AM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST WED DEC 8 2004
.DISCUSSION...
PLENTY OF HYDROLOGIC ISSUES THIS MORNING FROM THE STORM THAT MOVED
ACROSS NORTHERN CALIFORNIA OVERNIGHT. RAINFALL AMOUNT RANGE BETWEEN
1 TO 3 INCHES. WILL BE ISSUING A SERIES OF FLOOD WATCHES FOR COOS
CURRY COUNTIES MAINLY FOR THE COQUILLE AND LOWER ROGUE RIVERS. AT THE
SURFACE..THE OCCLUDED FRONT HAS MOVED EAST OF THE CASCADES INTO
LAKE COUNTY WITH THE FRONT TRAILING BACK INTO NORTHERN SISKIYOU
COUNTY. SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY HAS DROPPED
BELOW ADVISORY LEVEL BUT THE VALLEY SHOULD REMAIN WINDY THROUGH
EARLY AFTERNOON. THE SNOW LEVEL WAS AROUND 6500 FT OVER MEDFORD
THIS MORNING AND IS EXPECTED TO REMAIN NEAR THIS HEIGHT THROUGHOUT
TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO THE OR/CA BORDER.
HIGH SURF ADVISORY...ORZ021/022 COAST WED AFTN/WED NIGHT/THU.
WINTER STORM WARNING....THROUGH 6 PM WED FOR ORZ025 ABOVE 4000
FEET RISING TO ABOVE 5500 FEET.
WINTER STORM WARNING...THROUGH 6 PM WED FOR ORZ027/028.
WINTER WEATHER ADVISORY...THROUGH 6 PM WED FOR ORZ029/030/031.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA.
WINTER STORM WARNING...CAZ080/082/083 THROUGH NOON WED ABOVE
4000 FEET RISING TO ABOVE 6000 FEET BY
AFTERNOON.
WINTER WEATHER ADVISORY...THROUGH 6 PM WED FOR CAZ084/085.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 8, 10:58 AM PST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1058 AM PST WED DEC 8 2004
ORZ021-022-091412-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1058 AM PST WED DEC 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WATCH FOR THE COQUILLE RIVER THE CHETCO RIVER AND THE LOWER
ROGUE RIVER. SEE PDXFFAMFR FOR DETAILS. HIGH SURF ADVISORY. SEE
PDXCFWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOOD WATCH CONTINUES THROUGH THURSDAY FOR THE COQUILLE RIVER THE
CHETCO RIVER AND THE LOW ROGUE RIVER. SEE PDXFFAMFR FOR DETAILS.
HIGH SURF ADVISORY CONTINUES THROUGH 2AM FRIDAY. SEE PDXCFWMFR FOR
DETAILS. NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Dec 8, 7:02 AM PST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
702 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
12/08/2004 2.65 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL RAINFALL ENDING AT 7 AM PST.
&&
JACOBSLocal storm report, Dec 8, 7:04 AM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
704 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 11 NE GRANTS PASS 42.54N 123.15W
12/08/2004 1.93 INCH JACKSON OR TRAINED SPOTTER
24 HOUR TOTAL RAINFALL ENDING AT 7 AM PST.
&&
JACOBSLocal storm report, Dec 8, 7:24 AM PST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
724 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN 3 E SIXES 42.81N 124.42W
12/08/2004 2.20 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 7 AM PST. WIND OF 60 MPH AT 9
PM LAST NIGHT.
&&
JACOBSLocal storm report, Dec 8, 7:44 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
744 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
12/08/2004 1.00 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM PST.
0738 AM HEAVY RAIN 5 WNW GRANTS PASS 42.47N 123.41W
12/08/2004 1.85 INCH JOSEPHINE OR TRAINED SPOTTER
10 HOUR RAQINFALL ENDING AT 7 AM PST.
&&
JACOBSLocal storm report, Dec 8, 8:46 AM PST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
12/08/2004 3.75 INCH JOSEPHINE OR TRAINED SPOTTER
3PM-8AM.
0823 AM HEAVY RAIN 1 SE BANDON 43.10N 124.40W
12/08/2004 1.00 INCH COOS OR TRAINED SPOTTER
8AM-8AM. WIND GUST TO 60 MPH OVERNIGHT.
0823 AM HEAVY RAIN 2 NE WILDERVILLE 42.40N 123.44W
12/08/2004 1.93 INCH JOSEPHINE OR TRAINED SPOTTER
8AM-8AM.
0836 AM HEAVY RAIN 1 E WILDERVILLE 42.38N 123.44W
12/08/2004 1.98 INCH JOSEPHINE OR TRAINED SPOTTER
835AM-835AM.
0836 AM HEAVY RAIN 3 NE GOLD BEACH 42.44N 124.37W
12/08/2004 2.60 INCH CURRY OR TRAINED SPOTTER
5AM-5AM.
&&
GLASERLocal storm report, Dec 8, 11:34 AM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1134 AM PST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HEAVY RAIN 4 SW MEDFORD 42.30N 122.92W
12/08/2004 1.33 INCH JACKSON OR TRAINED SPOTTER
8AM-8AM.
0936 AM HEAVY SNOW 4 SSW WEED 41.36N 122.42W
12/08/2004 10.0 INCH SISKIYOU CA TRAINED SPOTTER
SNOW TOTAL OVERNIGHT. NOW RAINING.
1011 AM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
12/08/2004 1.25 INCH JACKSON OR TRAINED SPOTTER
8AM-8AM.
1035 AM HEAVY RAIN 5 SSW GRANTS PASS 42.37N 123.36W
12/08/2004 1.98 INCH JOSEPHINE OR TRAINED SPOTTER
730AM-730AM.
1041 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/08/2004 2.68 INCH JOSEPHINE OR TRAINED SPOTTER
930PM-1005AM.
1044 AM HEAVY RAIN N MOUNT SHASTA 41.32N 122.31W
12/08/2004 2.00 INCH SISKIYOU CA TRAINED SPOTTER
SINCE 11PM. STILL RAINING MODERATELY. 11 INCHES OF SNOW
LEFT ON THE GROUND FROM THE 18 INCHES THAT FELL FROM THE
PREVIOUS STORM.
1117 AM HEAVY SNOW N CRESCENT 43.46N 121.69W
12/08/2004 6.0 INCH KLAMATH OR TRAINED SPOTTER
PAST 48 HOURS. SNOW NOW MELTING BEACAUSE IT IS RAINING ON
IT.
1117 AM HEAVY RAIN 40 SW YREKA 41.32N 123.17W
12/08/2004 3.24 INCH SISKIYOU CA TRAINED SPOTTER
8AM-8AM. IN ADDITION THERE WAS 2.41 INCHES OF RAIN FROM
8AM MONDAY TO 8AM TUESDAY.
&&
GLASERFlash Flood, Jackson
- When
- December 8, 12:06 PM PST to 2:06 PM PST
- Where
- Jackson County, Butte Falls
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
A spotter at Hwy 140 10 SE Butte Falls reported that Butte Creek had water running over the road and the creek rising rapidly.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Tennessee, December 8 to 15, 2004$200,000 · 2 events
- Debris Flow and Heavy Snow in Oregon, December 8 to 9, 20041 injured · $100,000 · 50 kt wind · 8 events
- High Wind in Nevada, December 8, 20042 injured · $50,000 · 63 kt wind · 1 event
- High Surf in Hawaii, December 8 to 9, 200411 events
- Heavy Snow in Idaho, December 8 to 9, 20046 events
- Winter Storm in Idaho, December 8, 20044 events
- Winter Weather in Colorado, December 8 to 9, 20044 events
- Heavy Snow in Idaho, December 8, 20043 events
- Flooding in Kentucky, December 8 to 20, 20043 events
- Winter Storm in Maine, December 8, 20042 events
- Winter Storm in Colorado, December 8 to 9, 20042 events
- Winter Storm in Colorado, December 8 to 9, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430867.